Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Having burn on face, neck and shoulders. Suffer chills. Severely nauseous and vomited. Have rashes. What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
I was searching the Internet and would like to read the answer to white spots on skin. I recently came back from Dominican Republic. On day 4 of 7 I became I'll. I was at the beach every day and did some sun bathing, I have olive skin but did get a little burn on face, neck, shoulders. I did not drink the water but did brush my teeth with it. I tied to stay away from fruit but I became sick after eating grilled steak, I know of 5 people ha got sick the same night the only friend that didn't ate chicken. I started with chills, could not get warm under blankets with all my clothes on. Took to shower and became severely nauseous and vomited, then diarrhea started and remained for 5-7 days, 2-5 days after I returned home. I remember also in the water thinking I got bit by something and kept asking a friend o check my side to see if she sees anything and she said no, but I felt pain at my bra strap level of my left side and had a small rash. The rash then came all over arms and on my upper chest, I have been back since aug 28 and I am fatigued, lightheaded, feel like my vision is not clear have dizziness at times and the itchy rash on my chest on left side not gone away as well as a few spots on both arms. I did also eat hamburger there as well. Checked my Bp and it was fine 121/69. Thought I would start a low carb diet when I returned to keep the 10 lb weight loss off and on day 2 almost fainted, I jut figured my body was depleted from the sickness so I returned to regular eating and gained it back. Well thats about everything. Oh I am experiencing warmness at night although I sleep with fan on me. That is new but I wasn't sure if hat was due to age, still having periods regularly, although I did start on 3 day of trip and wasn't expecting it until I came back. Lastly, I fell off a trampoline and broke 2 screws from my fusion 2 week before my trip. Saw neurosurgeon, didn't think surgery necessary, wanted me to rest pain in shoulder likely from injury, pain only there now when I am doing household chores, if I rest or the day do not need to take NSAIDs.
Posted Tue, 8 Oct 2013 in Medicines and Side Effects
Answered by Dr. Raju A.T 13 hours later
Brief Answer:
Post infectious immune syndrome

Detailed Answer:

Thanks for your query.

If you have not treated the infection you acquired in the trip with proper antibiotics, I suspect immune reactions or left over toxemia is the reason for your symptoms.

If it was a insect bite or an allergic reaction, It would have not last for so long. Allergies either would be strong for longer duration of less stronger for shorter duration.

Lightheadedness, dizziness, fatigue and joint pains are typical symptoms in post infection immune syndrome and these happen due to circulating immune complexes in the blood which were produced against infection.

NSAID's are the best treatment for such condition. Do start a milder NSAID like Ibuprofen 400mg twice in a day after food for three days.

Hope, I answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor